Hi, I had VM on 20th of Aug and was hospitalised for 10 days. Now recovering at home. I feel pressure on my eyes as something is pulling my eye balls backward. Moreover, I feel out of breath if I over exert. During the tests while I was in hospital, They found that I have latent TB and they have put me on prophylactic TB treatment for three months as my immunity is low. I have taken 4 weeks off from work. I am due to go back to work on 3rd of Oct. what do you all suggest I should do. Should I take more time off from work as I feel dizzy during the day when I take my TB medicine early morning. Also, can anyone help me understand getting pressure on eye balls and getting out of breath? Cheers
Recovery from VM: Hi, I had VM on 20th of Aug... - Meningitis Now
I was diagnosed with VM in May this year and just went back to work this past week. I really didn't feel ready yet but just got tired of fighting my disability department. I'd take as much time as you need. I don't know what type of work you do but this is horrible to recover from and it takes time. Especially with the other condition you are dealing with. I'd definitely not rush back to soon.
Hi bsneed81 I got diagnosed with Meningjitis pnuemoccial ,a stroke and brain absess in May I'm doing really well just I'm getting worried about work I work on a customer service desk dealing with all sorts of problems and complaints and stood up all day,I could do job no problem before this happened but don't think I'm ready to cope with any of it at the moment,Im having a meeting in work this week and do t know what they will say, I'm still struggling with balance and lost my hearing in one ear totally and partially in the other.my partner who has been brilliant got me a private hearing aid we were lucky that he could afford it because I'm still waiting to hear off nhs about theirs.do you think if told them be back in a month that would do them for now or am I hoping that be back then
I had VM and was diagnose with a brain aneurysm. The head aches at times through the day are so bad. I did not lose my hearing but have constant ear pain and ringing in my ears. I work in sales/customer service...I do face to face interactions with customers. I personally could not go back and wish I could still have more time off. If you could work part time maybe or take a couple extra weeks off to rest. I think you would be doing your body some good. I wish you the best!
i didn't work for two years cuz of VM, i think the recovery is a long journey, take your time, and remeber first is your health. good luck.
You poor thing I wish you a good health and a quick recovery
My hubby had Meningitis and Brucella stayed in hospital a month.
He also had TB he has taken the same tabs for three months.
He feels very tired and complains of pain in his eyes with joint pains it's the side effects of the meds.
You need to take plenty of rest I dont think going back to work is a good idea.
You need to take things slow.
Take care Hun. 😘😘
Thanks everyone for your kind advises, I shall try to take few more weeks off after discussing with my GP and occupational health at my work. Good thing is that my company is not pressuring me to come back to work and my GP is also happy to give me sick note for few more weeks. My company want me to be 100% fit before I come back to work. But don't know how and when shall I feel 100% to go back to work 😕
Hello, my name is Beth. I was diagnosed with Bacterial Pneumoccal Meningitis in January this year.
My doctor told me it would take months to recover not weeks. New problems just pop up. I am now disabled and unable to work, please do not rush yourself.
I wish you the best. Beth
Hi Beth I'm sorry to hear you are still bad ,I am getting more problems now than had in the beginning, I thought I was imagining things, this site has helped me a lot, I never realised had so many joints the pain somedays is unbearable even the pins and needles in my hands hurt. I'm back In my doctors on Friday going to see what he says. Some days are good with hardly any pain and then bang off it goes again. I have also found mood swings bad. One of the consultants I see change my tablets last week from gabapentin to pregabalin said it was a better pain control tablet only been on them a week so will see .
Take care x
Hi, hope you start to feel better soon. I had VM back in May of this year, and i was unable to return to work until Aug, so dont rush back as you can relapse if you dont give your body time to heal. the pressure you mentioned on your eyes is the same as i experienced and it does go in a few weeks. everyone is different when it comes to recovery, and remember there is no norms with VM.
Hi Ilyas 786, I was so sory to read your Post and pleased to see you've had some Replies now. I would like to add something of my own here too.
I had acute VM five years ago and was in Isolation for two weeks before being discharged with no informaton on my condition, no post-hospital appointment and absolutely no understanding of what was yet to come!
Like most, if not all, meningitis suffers my immune system was totally shattered and I developed chronic bronchitis a few months later. The knock-on result of this was to discover I now have a life-long condition called Bronchiectasis with underlying Asthma.
In the past five years, I have been hospitalised wth acute pneumonia, pleurisy; I've needed several bronchoscopies and I've recently spent two weeks having IV treatment and nebulised drugs in hospital (June 2016).
The reason I'm mentioning all this to you is because I believe you need to be referred to a chest specialist for your TB and your shortness of breath. Your VM is very recent, barely five weeks ago; your immune system needs time to repair after the onslaught of this dreadful virus. Please get your lungs checked out.
I'm on prophylactic antibiotics twice a day every day; I've not heard of them being given on such a short course.
Regarding the pressure around your eyeballs; I had and stll have a similar thing. My opthalmic consultant explained to me it's to do with the post-effect of the virus and how its attack effected the optic nerve in the brain.
I have light sensitivity, which makes the pain in my eyes worse. I cannot stay on my PC, iPad or mobile for too long anymore; I find bright sunshine too much some days. I take soluble Panadol if the pain is really bad; I wear sunglasses (when required) and I limit my time on any I.T. items.
I was referred to a neurologist, as I had several side-effect from my VM. After many tests he confirmed that I was getting severe migraine attacks for which he prescibed me Topiramate 500 mgs, which I take one tablet a day only now.
I'm sorry my Reply is rather long but I really urge you to see a chest specialist ASAP for your breathing probem and also, a neurologist or opthalmic consultant for the pain behind your eyes.
Good Luck, stay well. With my very best wishes